Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 238, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2015, 3:29 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2015, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 26, 2015, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 164 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:10 PM CDT | TSTM WND DMG | 2 E Houston, MO | TREE BLOWN DOWN AT HOME ON STATE HIGHWAY B |
| Jul 26, 4:10 PM CDT | TSTM WND DMG | 2 Ese Houston, MO | LARGE TREE BRANCHES AND A 3 FOOT DIAMTER TREE DOWN AT THE OAKWOOD GOLF COURSE. |
| Jul 26, 4:20 PM CDT | TSTM WND DMG | 8 Ene Summersville, MO | MISSOURI DEPARTMENT OF CONSERVATION REPORTS THAT SEVERAL TREES HAD TO BE CLEARED FROM THE ROAD WITHIN THE SUNKLANDS CONSERVATION AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
248
WUUS53 KSGF 262029
SVRSGF
MOC065-203-215-262115-
/O.NEW.KSGF.SV.W.0238.150726T2029Z-150726T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
EAST CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF EMINENCE...AND MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
THUNDERSTORMS WERE LOCATED TO THE WEST AND NORTHWEST OF THIS STORM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AKERS...ALLEY SPRING...DARIEN...ELK CREEK...EMINENCE...EUNICE...
HARTSHORN...HOUSTON...JADWIN...MONTAUK...RAYMONDVILLE...ROUND
SPRING...SOLO...SUMMERSVILLE...WEST EMINENCE AND YUKON.
THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK AND MONTAUK STATE
PARK...AS WELL AS THE OZARK NATIONAL SCENIC RIVERWAYS.
THIS REPLACES THE WARNING THAT WAS PREVIOUSLY IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR HIGH WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3740 9134 3726 9119 3704 9122 3711 9170
3718 9199 3734 9199 3756 9164
TIME...MOT...LOC 2028Z 299DEG 10KT 3724 9146
HAIL...1.00IN
WIND...60MPH
$$
BOXELL2 follow-up statements
348
WWUS53 KSGF 262053
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CDT SUN JUL 26 2015
MOC065-262103-
/O.CAN.KSGF.SV.W.0238.000000T0000Z-150726T2115Z/
DENT MO-
353 PM CDT SUN JUL 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DENT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3704 9122 3711 9170 3718 9199 3734 9199
3743 9168 3740 9134 3726 9119
TIME...MOT...LOC 2053Z 299DEG 10KT 3721 9138
$$
MOC203-215-262115-
/O.CON.KSGF.SV.W.0238.000000T0000Z-150726T2115Z/
SHANNON MO-TEXAS MO-
353 PM CDT SUN JUL 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TEXAS AND NORTHERN SHANNON COUNTIES UNTIL 415 PM CDT...
AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMINENCE...AND
MOVING SOUTHEAST AT 10 MPH. AN ADDITIONAL SEVERE THUNDERSTORM WAS
LOCATED JUST EAST OF HARTSHORN.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AKERS...ALLEY SPRING...DARIEN...EMINENCE...EUNICE...HARTSHORN...
HOUSTON...JADWIN...MONTAUK...RAYMONDVILLE...ROUND SPRING...SOLO...
SUMMERSVILLE...WEST EMINENCE AND YUKON.
THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK AND MONTAUK STATE
PARK AND THE OZARK NATIONAL SCENIC RIVERWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR STRONG WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3704 9122 3711 9170 3718 9199 3734 9199
3743 9168 3740 9134 3726 9119
TIME...MOT...LOC 2053Z 299DEG 10KT 3721 9138
HAIL...0.75IN
WIND...60MPH
$$
BOXELL372
WWUS53 KSGF 262114
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT SUN JUL 26 2015
MOC203-215-262123-
/O.EXP.KSGF.SV.W.0238.000000T0000Z-150726T2115Z/
SHANNON MO-TEXAS MO-
414 PM CDT SUN JUL 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TEXAS AND
NORTHERN SHANNON COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN WILL CONTINUE WITH THESE
STORMS...AND ADDITIONAL SEVERE THUNDERSTORM WARNINGS MAY EVENTUALLY
BE NEEDED. IN ADDITION...A FLASH FLOOD WARNING CONTINUES FOR THE
AREA UNTIL 8 PM.
LAT...LON 3704 9122 3711 9170 3718 9199 3734 9199
3743 9168 3740 9134 3726 9119
TIME...MOT...LOC 2113Z 299DEG 10KT 3718 9132
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:58 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 26, 2:58 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT Sun Jul 26 2015
.SHORT TERM...(This Evening through Monday)
Issued at 233 PM CDT SUN JUL 26 2015
Upper level ridge centered over the Texas Panhandle continues to
be the dominant weather feature during this forecast period. This
ridge is keeping a very warm and humid air mass over the region.
In addition...mid-level waves transiting the northern periphery of
this ridge are continuing to set off convection...primarily
during the afternoon and evening hours. This convection has
developed over the eastern sections of the CWA this afternoon
along old outflow boundaries.
With the ridge expected to remain in place through the the first
part of the week...expect afternoon high temperatures to range from
the low to mid 90s with heat index values in the 103 to 107
degrees. Will thus extend the heat advisory and excessive heat
warnings into Monday. McDonald county in far southwest Missouri has
consistently been hitting heat index criteria...so will add to
excessive heat warning.
Convection remains a little tricky. Instability is definitely present
as well as numerous outflow boundaries from previous convection.
Believe any convection that does fire late this afternoon will be
confined primarily to northern and eastern sections and will last
into the evening hours. Any convection that does fire has the
potential to become severe with damaging winds being the primary
threat.
.LONG TERM...(Monday Night through Sunday)
Issued at 233 PM CDT SUN JUL 26 2015
Warm and humid conditions should remain over the area through early
next week as the upper level ridge remains firmly in place over the
Southern Plains. The ridge is still forecast to amplify in response
to an approaching short wave now entering the Pacific Northwest. As
this occurs...the convective chances will decrease as the storm
track is pushed northward.
By late Tuesday...the upper level wave moving across the Northern
Plains will begin to deamplify the ridge and push a surface cold
front southward into the region. While precipitation chances will
increase as the front approaches...do not expect more than slight
chance to chance PoPs at this time.
As the upper level wave transits the Great Lakes on Thursday...it
will cause the upper ridge to amplify and retrograde to the west
taking up a position over the Great Basin by Friday. As this
happens...a more northwesterly flow develops which will bring a
slightly cooler and drier air mass to the region. Highs on
Thursday through the end of the forecast period should be in the
mid to upper 80s with overnight lows in the 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1255 PM CDT SUN JUL 26 2015
VFR conditions should continue through the next 24 hours, as any
thunderstorm chances remain north and east of the terminals. Winds
will remain light out of the south.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ055>058-067>071-
078>083-089>092-094>098-101>106.
HEAT ADVISORY from 1 PM to 8 PM CDT Monday FOR MOZ055>058-
067>071-078>083-089>092-094>098-102>106.
EXCESSIVE HEAT WARNING until 9 PM CDT this evening FOR MOZ066-
077-088-093.
EXCESSIVE HEAT WARNING from 1 PM to 8 PM CDT Monday FOR MOZ066-
077-088-093-101.
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening FOR KSZ073-
097-101.
EXCESSIVE HEAT WARNING from 1 PM to 8 PM CDT Monday FOR KSZ073-
097-101.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...BoxellHazardous weather outlook, Jul 26, 2:51 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 PM CDT SUN JUL 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 251 PM CDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES WILL RANGE FROM THE UPPER 90S TO AROUND 110 DEGREES TODAY. THE HOTTEST TEMPERATURES WILL OCCUR OVER EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON...MAINLY ACROSS THE EASTERN OZARKS. FREQUENT LIGHTNING AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...LOCALLY HEAVY RAIN MAY RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES WILL RANGE FROM 100 TO 109 DEGREES THROUGH AT LEAST TUESDAY. THUNDERSTORMS ARE POSSIBLE BY WEDNESDAY AND THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Jul 26, 2:49 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT SUN JUL 26 2015
MOZ071-082-083-098-262015-
DENT MO-PHELPS MO-SHANNON MO-TEXAS MO-
249 PM CDT SUN JUL 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR DENT...EASTERN TEXAS...SHANNON
AND SOUTHEASTERN PHELPS COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM SLIGO TO 3 MILES
SOUTH OF HOUSTON TO 6 MILES SOUTHEAST OF EMINENCE...MOVING EAST AT
10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE AKERS...ALLEY SPRING...ANUTT...ARROLL...
BANGERT...BOSS...BUNKER...DARIEN...ELK CREEK...EMINENCE...EUNICE...
GLADDEN...HARTSHORN...HOUSTON...HOWES MILL...HOWES...JADWIN...LAKE
SPRING...LECOMA...LENOX...LICKING...MIDRIDGE...MONTAUK...PINE
CREST...PRESCOTT...RAYMONDVILLE...ROUND SPRING...SALEM...SLIGO...
SOLO...STONE HILL...SUMMERSVILLE...TURTLE...WEST EMINENCE AND YUKON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK...MONTAUK STATE PARK...AND THE OZARK NATIONAL
SCENIC RIVERWAYS.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INDOORS IMMEDIATELY.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3709 9103 3708 9121 3706 9122 3708 9163
3718 9201 3751 9201 3780 9177 3785 9152
3780 9152 3779 9131 3771 9130 3770 9114
3759 9115 3759 9130 3751 9131 3750 9120
3726 9115 3725 9111 3720 9111 3716 9102
TIME...MOT...LOC 1947Z 270DEG 8KT 3779 9141 3728 9197
3709 9127
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:49 PM CDT | Special Weather Statement | SGF | Dent, Shannon, Texas | 26 min |
| Jul 26, 2:51 PM CDT | Excessive Heat Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 3 days |
| Jul 26, 2:51 PM CDT | Heat Advisory | SGF | Barry, Benton, Camden, Cedar, Christian, Dade and 23 more | 25 hr |
| Jul 26, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 33 min |
| Jul 26, 3:33 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 4 hr |
| Jul 26, 4:09 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Jul 26, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.